MAUDE Adverse Event Report: GENMARK DIAGNOSTICS, INC. EPLEX BLOOD CULTURE IDENTIFICATION PANEL - GRAM POSITIVE (BCID-GP) PANEL; GRAM-POSITIVE BACTERIA AND THEIR RESISTANCE MARKERS

GENMARK DIAGNOSTICS, INC. EPLEX BLOOD CULTURE IDENTIFICATION PANEL - GRAM POSITIVE (BCID-GP) PANEL; GRAM-POSITIVE BACTERIA AND THEIR RESISTANCE MARKERS
Catalog Number 09556508001
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/02/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The eplex base analyzer serial number is (b)(6).The patient sample was received and investigated.Investigation results: the original blood culture aliquot was run in duplicate on the bcid-gp panel with two different consumable lots.All runs correctly identified staphylococcus and staphylococcus aureus.The sample was cultured aerobically for 24 hours, and a single morphology was observed.Positive culture results were observed after growth.Pink colony growth on the differential and selective hardychrom agar indicated the presence of staphylococcus aureus.No growth was observed on the macconkey agar.The customer's allegation was not reproducible during the investigation.No analyzer malfunction was observed, and the eplex instrument was working within design specifications.The investigation determined the issue was consistent with a lower than intended target concentration within the sample volume analyzed by the assay.This lot contains a raw material that has been identified as having potential for leaks.No leaks were observed, however small amounts of reagent may not be visible.This issue could not be excluded by the investigation.The issue is also consistent with a low target concentration withdrawn and loaded into the delivery port.This can create limit of detection challenges if the concentration is at or near the analytical sensitivity of the assay.The investigation did not identify a specific cause of the event.
 
Event or Problem Description
There was an allegation of questionable eplex blood culture identification panel - gram positive (bcid-gp) panel results for 1 patient on an eplex system.It was reported that the staphylococcus aureus target was detected in culture, but the bcid-gp test result was negative for the staphylococcus aureus target.The sample was repeated on (b)(6) 2025 on the eplex system.The staphylococcus aureus target was detected, but the bcid-gp test result was negative for the staphylococcus aureus target.

Brand Name
EPLEX BLOOD CULTURE IDENTIFICATION PANEL - GRAM POSITIVE (BCID-GP) PANEL
Common Device Name
GRAM-POSITIVE BACTERIA AND THEIR RESISTANCE MARKERS
Manufacturer (Section D)
GENMARK DIAGNOSTICS, INC.
5964 la place ct, suite 100
carlsbad CA 92008
Manufacturer (Section G)
GENMARK DIAGNOSTICS, INC.
5964 la place ct, suite 100
carlsbad CA 92008
Manufacturer Contact
alan maderazo
5964 la place ct, suite 100
carlsbad, CA 92008
MDR Report Key21719353
Report Number3008632402-2025-00927
Device Sequence Number17075883
Product Code PAM
UDI-Device Identifier00857167005320
UDI-Public00857167005320
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K181663
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/13/2025
Device Catalogue Number09556508001
Device Lot Number10238106
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/05/2025
Initial Report FDA Received Date03/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown